Alert archive / Georgia / Wind Advisories in 2018
Wind Advisory 4, NWS Jacksonville, FL
NWS Jacksonville, FL issued this wind advisory at Mar 20, 2018, 3:21 AM EDT for 12 counties in Georgia; 8 counties in Florida. It took effect at Mar 20, 2018, 12:00 PM EDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2018, 3:21 AM EDT (07:21 UTC)
- In effect from
- Mar 20, 2018, 12:00 PM EDT
- Expired
- Mar 20, 2018, 2:23 PM EDT
- In force
- 2 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Duval County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Camden County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA, Glynn County, GA, Jeff Davis County, GA, Pierce County, GA, Wayne County, GA
The radar
The Jacksonville radar (KJAX), 66 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
849 WWUS72 KJAX 200721 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 321 AM EDT Tue Mar 20 2018 FLZ020>025-030>033-035>038-040-124-125-GAZ132>136-149>154-162>166- 210000- /O.NEW.KJAX.WI.Y.0004.180320T1600Z-180321T0000Z/ Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- Including the cities of Jasper, Jennings, West Lake, Belmont, White Springs, Houston, Live Oak, McAlpin, Newburn, Suwannee Springs, Columbia, Lake City, Oleno State Park, Lulu, Watertown, Macclenny, Olustee, Ratliff, Hilliard, Kings Ferry, Bryceville, Normandy, Ortega, Riverside, San Marco, Lake Butler, Starke, New River, Doctors Inlet, Lakeside, Bellair, Middleburg, Orange Park, Ponte Vedra Beach, Durbin, Palm Valley, Fruit Cove, Switzerland, Anastasia, Bakersville, Trenton, Gainesville, Gainesville Airport, Newnans Lake, Bostwick, Carraway, Palatka, Palm Coast, Anthony, Burbank, Ocala, Ocala Airport, Weirsdale, Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Douglas, Hazlehurst, Alma, New Lacy, Baxley, Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, Pearson, Willacoochee, Needham, Waycross, Blackshear, Atkinson, Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken, Thalmann, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Needmore, Statenville, Homerville, Folkston, St. George, Winokur, Homeland, Race Pond, Stephen Foster State Park, Colesburg, Tarboro, Waverly, Woodbine, Dover Bluff, Kingsland, and Dungeness 321 AM EDT Tue Mar 20 2018 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... The National Weather Service in Jacksonville has issued a Wind Advisory, which is in effect from noon today to 8 PM EDT this evening. * TIMING...From noon until 8 pm edt. * WINDS...Southwest 25 mph with gusts to over 40 mph possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds greater than 25 mph are expected for at least an hour, with gusts of 35 to 57 mph at any time. minor damage to trees, power lines, and property are possible with wind of this magnitude. motorists in high profiles vehicles are advised to use caution until the wind subsides. && $$
1 follow-up statement
321 WWUS72 KJAX 201823 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 223 PM EDT Tue Mar 20 2018 FLZ020>025-030>033-035>038-040-124-125-GAZ132>136-149>154-162>166- 201930- /O.CAN.KJAX.WI.Y.0004.000000T0000Z-180321T0000Z/ Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- Including the cities of Jasper, Jennings, West Lake, Belmont, White Springs, Houston, Live Oak, McAlpin, Newburn, Suwannee Springs, Columbia, Lake City, Oleno State Park, Lulu, Watertown, Macclenny, Olustee, Ratliff, Hilliard, Kings Ferry, Bryceville, Normandy, Ortega, Riverside, San Marco, Lake Butler, Starke, New River, Doctors Inlet, Lakeside, Bellair, Middleburg, Orange Park, Ponte Vedra Beach, Durbin, Palm Valley, Fruit Cove, Switzerland, Anastasia, Bakersville, Trenton, Gainesville, Gainesville Airport, Newnans Lake, Bostwick, Carraway, Palatka, Palm Coast, Anthony, Burbank, Ocala, Ocala Airport, Weirsdale, Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Douglas, Hazlehurst, Alma, New Lacy, Baxley, Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, Pearson, Willacoochee, Needham, Waycross, Blackshear, Atkinson, Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken, Thalmann, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Needmore, Statenville, Homerville, Folkston, St. George, Winokur, Homeland, Race Pond, Stephen Foster State Park, Colesburg, Tarboro, Waverly, Woodbine, Dover Bluff, Kingsland, and Dungeness 223 PM EDT Tue Mar 20 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Jacksonville has cancelled the Wind Advisory. Winds are below wind advisory thesholds, but breezy southwest winds will continue this afternoon at 15 to 20 mph with some higher gusts. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Mar 19, 10:00 PM EDT, 5 hours 21 minutes earlier.
Area forecast discussion, Mar 19, 10:00 PM EDT, 5 hours 21 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 1000 PM EDT Mon Mar 19 2018 ...ANOTHER ROUND OF STORMS TUESDAY... ...SEVERE STORMS POSSIBLE TUESDAY... .UPDATE...Evening convection has nearly abated Southeast GA and northeast FL. Severe storms are not forecast overnight. Lingering showers are over coastal Georgia and over portions of NE FL. These showers will continue to wane overnight. During the pre-dawn hours, showers and thunderstorms are expected to enter the northwest part of the CWA over the far western reaches of interior SE GA well ahead of an approaching cold front. These storms are expected to remain below severe limits until mid morning Tuesday. From mid-morning through late afternoon there will be an enhanced potential for severe weather. Around early afternoon, storms will clear interior SE Georgia, with the greatest potential for severe weather focuses west of Georgia High 301 and across NE FL where instability will be maximized late morning through mid/late afternoon with CAPES of 1500-2500 J/Kg with 50 knot LLJ peaking out between 18z-21z across Northeast Florida where deep layer shear will be pretty impressive. As a result, a squall line is expected to develop ahead of the front with isolated embedded severe thunderstorms. Isolated supercell development is possible ahead of the front, especially south of I-10 early to mid- afternoon. Damaging winds, large hail and a couple tornadoes are all possible with HRRR showing a few good helicity swaths across the region. && .AVIATION...Expect brief VFR conditions through about 09z, with stratus at about 700 to 1500 feet until 12-13z. Another round of showers and possibly strong to severe storms is expected on Tuesday along and ahead of a cold front, mainly between 16z and 21z, as the region gradually clears out between 21 and 24z. && .MARINE...SW winds 15-20 knots offshore tonight Seas 2-3 ft near shore and building to 4-5 ft well offshore. A strong cold front will cross Tuesday afternoon and evening, with showers and storms ahead of it. The region will be between departing low pressure to the Northeast and building high pressure to the West Tuesday night into Thursday. The high will build overhead Thursday night through Friday. Advisory criteria conditions will be expected from Tuesday afternoon through at least Wednesday night. Rip Currents: Low risk through Tuesday. && .PRELIMINARY POINT TEMPS/POPS... AMG 66 79 44 62 / 40 60 0 0 SSI 64 78 50 63 / 30 80 0 0 JAX 67 83 48 68 / 20 80 0 0 SGJ 67 81 49 68 / 30 80 0 0 GNV 67 78 47 68 / 40 80 0 0 OCF 67 80 48 69 / 80 80 0 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Cordero/Nelson/Corless
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 8:22 PM EDT | Special Weather Statement | JAX | Wayne | 38 min |
| Mar 20, 1:28 PM EDT | Special Weather Statement | JAX | Atkinson | 47 min |
| Mar 20, 1:47 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Bacon, Brantley, Coffee, Pierce, Ware | 43 min |
| Mar 20, 2:13 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Pierce, Ware, Wayne | 47 min |
| Mar 20, 2:26 PM EDT | Severe Thunderstorm Warning | JAX | Camden, Charlton, Clinch, Ware | 34 min |
| Mar 20, 2:49 PM EDT | Tornado Warning | JAX | Wayne | 26 min |
| Mar 20, 2:57 PM EDT | Severe Thunderstorm Warning | JAX | Charlton | 48 min |
| Mar 20, 2:59 PM EDT | Special Weather Statement | JAX | Camden | 46 min |
| Mar 20, 3:16 PM EDT | Special Weather Statement | JAX | Wayne | 29 min |
| Mar 20, 3:41 PM EDT | Special Weather Statement | JAX | Glynn | 19 min |
| Mar 20, 4:34 PM EDT | Special Weather Statement | JAX | Wayne | 26 min |
| Mar 20, 5:07 PM EDT | Special Weather Statement | JAX | Brantley | 38 min |
| Mar 20, 5:28 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Glynn, Wayne | 32 min |
| Mar 20, 5:59 PM EDT | Special Weather Statement | JAX | Glynn | 46 min |
| Mar 20, 3:28 AM EDT | Gale Warning | JAX | 48 hr | |
| Mar 20, 3:28 AM EDT | Small Craft Advisory | JAX | 33 hr | |
| Mar 20, 10:04 AM EDT | Special Weather Statement | JAX | Flagler | 41 min |
| Mar 20, 11:05 AM EDT | Special Weather Statement | JAX | Baker | 40 min |
| Mar 20, 12:18 PM EDT | Special Weather Statement | JAX | Baker | 42 min |
| Mar 20, 12:32 PM EDT | Special Weather Statement | JAX | Alachua, Bradford | 43 min |
| Mar 20, 12:34 PM EDT | Special Marine Warning | JAX | 56 min | |
| Mar 20, 12:39 PM EDT | Special Weather Statement | JAX | Gilchrist | 51 min |
| Mar 20, 12:50 PM EDT | Special Marine Warning | JAX | 55 min | |
| Mar 20, 1:11 PM EDT | Special Weather Statement | JAX | Bradford, Clay, Duval | 49 min |
| Mar 20, 1:14 PM EDT | Special Marine Warning | JAX | 91 min | |
| Mar 20, 1:17 PM EDT | Special Weather Statement | JAX | Columbia, Suwannee | 43 min |
| Mar 20, 1:20 PM EDT | Severe Thunderstorm Warning | JAX | Bradford, Clay, Duval, Saint Johns | 40 min |
| Mar 20, 1:26 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 49 min |
| Mar 20, 1:29 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Gilchrist, Marion | 46 min |
| Mar 20, 1:51 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Union | 39 min |
| Mar 20, 2:15 PM EDT | Special Weather Statement | JAX | Gilchrist | 45 min |
| Mar 20, 2:17 PM EDT | Special Weather Statement | JAX | Baker, Columbia, Nassau | 43 min |
| Mar 20, 2:19 PM EDT | Special Marine Warning | JAX | 86 min | |
| Mar 20, 2:23 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Baker, Bradford, Columbia, Gilchrist, Suwannee and 1 more | 52 min |
| Mar 20, 2:28 PM EDT | Special Weather Statement | JAX | Marion | 32 min |
| Mar 20, 3:18 PM EDT | Special Weather Statement | JAX | Bradford, Clay, Union | 42 min |
| Mar 20, 3:32 PM EDT | Special Marine Warning | JAX | 58 min | |
| Mar 20, 3:35 PM EDT | Special Weather Statement | JAX | Marion, Putnam | 40 min |
| Mar 20, 3:38 PM EDT | Special Weather Statement | JAX | Nassau | 22 min |
| Mar 20, 4:11 PM EDT | Special Weather Statement | JAX | Flagler, Marion, Putnam | 64 min |
| Mar 20, 4:35 PM EDT | Special Marine Warning | JAX | 85 min | |
| Mar 20, 4:40 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Saint Johns | 23 min |
| Mar 20, 5:57 PM EDT | Special Marine Warning | JAX | 63 min |
Nearby
Wind Advisories in Georgia, 2018Wind Advisories in Florida, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.